MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. NEBULAE I; LAPAROSCOPIC INSUFFLATOR

NORTHGATE TECHNOLOGIES INC. NEBULAE I; LAPAROSCOPIC INSUFFLATOR
Model Number 7-650-00
Medical Device Problem Codes Gas Output Problem (1266); Increase in Pressure (1491)
Health Effect - Clinical Code Abdominal Distention (2601)
Date of Event 03/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On march 27th, nti received the following update by the customer: 1.What was the surgical procedure? [?] robot-assisted esophagus 2.Where was the gas supplied? [?] wall source 3.Where was the tap tube connected? where was the air supply tube connected? [?] tap tube xi 8mm port, air supply tube excel trocar 12mm 4.Please provide information on the trocar used, if any.[?] da vinci xi 8mm port, excel trocar 5.Were there any cameras or other devices in the trocar during air supply? [?] no 6.Which operating mode was selected? [?] general laparoscopy 7.Please provide the set pressure and flow rate.[?] set pressure 10mhg, set flow rate 35lpm 8.Please provide information on any smoke evacuation systems or other concomitant equipment used.[?] crystal vision 450d.Per the information provided in the initial complaint, "the patient developed subcutaneous emphysema, but recovered quickly and did not require extension of hospitalization." no prolonged injury was documented.A review of the design history record was reviewed and (b)(6) was returned 5 times to nti and has a total of 7 recorded complaints.In the past the device has been repaired for flow and pressure related issues, as well as due to fault codes (software) to protect the patient if a setup/ read/write doesn't sync properly.No over insufflation events were documented previously, however, one previous event did describe the abdomen at looking "bloated" but no injury was reported back in 2019.There were no previous adverse events connected to the device.In the past, the regulator was replaced, a damaged pin was repaired, and the device was recalibrated.One of the 5 returns identified a lower flow than intended at 4.5l/min when set to 5l/min.The device otherwise functioned as intended.No risks not captured in the current risk analysis were identified in reviewing the device history.The expected lifetime of the insufflator is 6 years, however, the device was originally manufactured in 2015.The device continues to be maintained and has been returned for preventative maintenance prior.The device was assessed by both service and the engineering department.Both determined the device was fully functional, and nothing was out of the ordinary.The following information was specified in their records: service stated "the device was tested for proper operation and performed as expected.The mechanical and electronic safety relief valves performed as expected." the engineer leading the evaluation stated "the device performed as expected.Several attempts were made to recreate the reported complaint with the information provided (setpoint pressure 15, 20, 30, flow set to verres, 25, 35) and no unexpected behavior was noted.A further evaluation was performed using steps 1, 3,8, 18, 19,20, 21, 22, 23, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35, 40, 42, 44, 46, 47, 48, 49, 51, 54 from nor-doc-dvr-0042.Flow accuracy and pressure accuracy were previously tested by service.In all cases the software and mechanical components performed as expected." this can be identified in issue-2026-0010.A risk analysis was performed utilizing nor-doc-dra-0020 rev p.Section 1.10.1(a) identifies the risk of co2 absorption, hypercapnia, and subcutaneous emphysema.The risk analysis considers this a high risk, however, based on the information provided, the severity of the subcutaneous emphysema was minor with no prolonged injury.A warning is found in the manual regarding the danger of subcutaneous emphysema.Per the risk analysis, while the risk is high, the likelihood of occurence is remote.A clinical evaluation nor-doc-cer-0002 determined the benefits outweigh the risks.Due to the information collected from the complaint, the evaluation by service and engineering (design) and the history of the device, no further action is expected at this time.If new information is received that impacts this review, a follow up report will be provided.
 
Event or Problem Description
On 03/27/2026 northgate technologies inc.Was made aware of an event occurring in japan.The following information was provided to nti under complaint number (b)(4).Non-conformance id #: 76-03-28 is the complaint sample available? yes contaminated: no has the surgeon/hospital requested to receive a complaint closure letter? yes timing of detection: during use rejected qty: 1 description: immediately after starting to use the unit, the patient's stomach became bloated due to excessive pressure, and subcutaneous emphysema developed.Action: turned off the unit, rebooted it, and reused it again.Health problem: yes if yes, detailed info.: the patient developed subcutaneous emphysema, but recovered quickly and did not require extension of hospitalization.

Brand Name
NEBULAE I
Common Device Name
LAPAROSCOPIC INSUFFLATOR
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer (Section G)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer Contact
jerry briggs
1591 scottsdale court
elgin, IL 60123
MDR Report Key24988054
Report Number0001450997-2026-00005
Device Sequence Number10451020
Product Code HIF
UDI-Device Identifier00817183020189
UDI-Public00817183020189
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number7-650-00
Device Catalogue Number7-650-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown